Missouri, 2006

Tornadoes and Hail in Missouri, June 22, 2006

June 22, 2006 · NWS LSX · 9 events in 1 county or zone

4 tornado, 3 hail, 2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 22, 11:39 AM CST, 16 minutes earlier.

Area forecast discussion, Jun 22, 11:39 AM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1239 PM CDT THU JUN 22 2006

.DISCUSSION...
SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT FOR MOST OF THE CWA.
SCT SVR TSRA AS DEVELOPED OVR S CNTRL IL AND SERN MO ALONG OLD
OUTFLOW BOUNDARY FROM MCS THAT MOVED ACROSS NRN MO AND CNTRL IL
EARLIER THIS MORNING. TSRA HAVE ALSO BEEN INCREASINGLY IN COVERAGE
AND INTENSITY OVER CNTRL AND SWRN MO IN THE UNSTABLE AIR IN
ADVANCE OF MCV OVR WRN MO. CURRENT THINKING THESE TRENDS WILL
CONTINUE THROUGH MOST OF THE AFTERNOON. DID RAISE TEMPS IN THE
SERN PART OF THE CWA AND LOWER THEM IN THE FAR NWRN PART BECAUSE
OF CLOUD AND PCPN TRENDS.

BRITT

&&

.AVIATION...
FOR THE 18Z TAFS...
HAVE REVISED THE TAFS FOR TIMING ON TSRA...WITH KCOU/KUIN EARLY
THIS AFTERNOON AND KSTL/KSUS A LITTLE LATER. HAVE ADDED VRB GUSTY
WINDS TO THE TEMPO GROUPS WITH THE TSRA GROUPS THIS AFTN. KEPT
SHRA GOING WITH VCTS FOR A FEW HOURS AFTER THE INTIAL ROUND OF
STORMS INTO THE EVENING HOURS...LASTING THE LONGEST AT KSTL/KSUS.

BRITT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 22, 10:56 AM CST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1156 AM CDT THU JUN 22 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-231200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
1156 AM CDT THU JUN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL MOVE ACROSS MISSOURI AND ILLINOIS THIS
AFTERNOON AND TONIGHT. A FEW OF THESE STORMS WILL LIKELY BE
SEVERE...PARTICULARLY SOUTH OF INTERSTATE 70 IN ILLINOIS. THE
STRONGEST STORMS WILL PRODUCE HAIL UP TO THE SIZE OF GOLFBALLS...
WIND GUSTS IN EXCESS OF 70 MPH...FREQUENT LIGHTNING AND HEAVY
DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CONTINUED RISK OF THUNDERSTORMS ON FRIDAY AS THE COLD
FRONT MOVES THROUGH SOUTHERN ILLINOIS AND SOUTHERN MISSOURI.
SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE
POSSIBLE...PRIMARILY ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR
IN MISSOURI...AND THE INTERSTATE 70 CORRIDOR IN ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER GROUPS AND AMATEUR RADIO OPERATORS SHOULD MONITOR THE
WEATHER CLOSELY THIS AFTERNOON AND TONIGHT...AND BE PREPARED FOR
IMMEDIATE ACTIVATION IF NECESSARY.

BRITT

The radar

The St Louis radar (KLSX), 128 km away, was scanning. The volume nearest the first event began at 17:56 UTC.

Open the radar archive at this moment

Event by event

4 tornado, 3 hail, 2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Audrain

When
June 22, 11:55 AM CST to 12:00 PM CST
Where
Audrain County, 2 mi NW of Thompson
Measured
61 kt (70 mph) estimated gust
Reported by
NWS STORM SURVEY
Coordinates
39.200, -92.017

A severe storm with downburst winds, hail and several tornadoes moved through Audrain County. An area of downburst winds occurred 1 to 2.5 miles north of the intersection of Missouri Route 22 and Highway E. Numerous large tree limbs were blown down as well as several trees. No injuries were reported.

Hail, Audrain

When
June 22, 11:55 AM CST to 12:00 PM CST
Where
Audrain County, 2 mi NW of Thompson
Measured
0.88 in hail
Reported by
NWS STORM SURVEY
Coordinates
39.200, -92.017

A severe storm with downburst winds, hail and several tornadoes moved through Audrain County. Hail to nickel size fell for about 5 minutes, severely damaging a corn field. The hail nearly covered the ground. No injuries were reported.

Thunderstorm Wind, Audrain

When
June 22, 12:04 PM CST to 12:45 PM CST
Where
Audrain County, 6 mi NNW of Mexico
Measured
78 kt (90 mph) estimated gust
Reported by
NWS STORM SURVEY
Coordinates
39.267, -91.950

A severe storm with downburst winds, hail and several tornadoes moved through Audrain County. A large area of downburst winds extended from 6.2 miles north northwest of Mexico to 3.5 miles south of Vandalia. The most intense damage occurred 6.2 miles north northwest of Mexico along Missouri Route 15. Numerous trees were uprooted as well as numerous large tree limbs. One home in this area sustained minor roof damage due to fallen limbs. Additional tree and crop damage occurred as the storm moved to the east. Also, several power poles were snapped in half in Laddonia. The width of the damage swath was about two miles wide for the entire path length. No injuries were reported.

Hail, Audrain

When
June 22, 12:04 PM CST to 12:06 PM CST
Where
Audrain County, 6 mi NNW of Mexico
Measured
1 in hail
Reported by
NWS STORM SURVEY
Coordinates
39.267, -91.950

Tornado, Audrain

When
June 22, 12:05 PM CST to 12:06 PM CST
Where
Audrain County, 6 mi NNW of Mexico
Rating
F0
Path length
0.1 mi
Path width
40 yd
Reported by
NWS STORM SURVEY
Coordinates
39.267, -91.950

A severe storm with downburst winds, hail and several tornadoes moved through Audrain County. The first of four tornadoes in Audrain County briefly touched down 6.4 miles north northwest of Mexico, about three quarters of a mile west of Route 15 and just south of Highway T. Several large trees were uprooted or snapped off along the tenth of mile damage path. Some of the branches caused minor damage to the roof and side of a home and a machine shed. No injuries were reported.

Tornado, Audrain

When
June 22, 12:07 PM CST to 12:09 PM CST
Where
Audrain County, 6 mi NNW of Mexico
Rating
F1
Path length
1 mi
Path width
50 yd
Reported by
NWS STORM SURVEY
Coordinates
39.250, -91.933

A severe storm with downburst winds, hail and several tornadoes moved through Audrain County. The second of four tornadoes in Audrain County briefly touched down 5.6 miles north northwest of Mexico, about half a mile east of Route 15. A large machine shed was totally destroyed with debris from the shed displaced 300 yards to the east. Numerous trees were blown down and a home sustained moderate roof damage. The tornado traveled to the east for about a mile before lifting and dissipating. No injuries were reported.

Tornado, Audrain

When
June 22, 12:10 PM CST to 12:11 PM CST
Where
Audrain County, 6 mi N of Mexico
Rating
F0
Path length
0.3 mi
Path width
50 yd
Reported by
NWS STORM SURVEY
Coordinates
39.267, -91.900

A severe storm with downburst winds, hail and several tornadoes moved through Audrain County. The third of four tornadoes in Audrain County briefly touched down 6.0 miles north of Mexico, about 1.2 miles east of Route 15. A grain bin was destroyed and several large trees were topped along the quarter of a mile path. No injuries were reported.

Tornado, Audrain

When
June 22, 12:25 PM CST to 12:30 PM CST
Where
Audrain County, 1 mi NE of Laddonia
Rating
F0
Path length
3.5 mi
Path width
50 yd
Reported by
NWS STORM SURVEY
Coordinates
39.267, -91.633

A severe storm with downburst winds, hail and several tornadoes moved through Audrain County. The last of four tornadoes in Audrain County touched down 1 mile northeast of Laddonia, in an open field. As it traveled to the northeast it moved into the southwest portions of Farber. It blew down several large trees and numerous tree limbs in town. One tree severely damaged the roof of a home in Farber. The tornado lifted and dissipated about six tenths of a mile northeast of Farber, near U.S. Route 54. No injuries were reported.

Hail, Audrain

When
June 22, 12:25 PM CST
Where
Audrain County, Laddonia
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.250, -91.650

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyThe tornado archive for Missouri, 2006Warnings in Missouri, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515006, 5515007, 5515057, 5515058, 5515002, 5515003, 5515004, 5515005, 5515059.